Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suggest mild opiod for pain relief

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
i have been taking 20 mg of percocet 6 xs a day. The ups and downs are making me crazy. I have treied oxycontin which gave me unbearable tried fentanyl patches that made me exttremely ill. I would like an extended release opiod that could be gradually titrated down and then off of them completely. nothing stronger!! the casue for the pain has been taken care of and I just need to get off this as easily as possible. Health still not 100 percent but better. any suggestions.....i was looking at methadone but it scares me. i do not want to get dependant on a stronger opiod.
Posted Thu, 13 Feb 2014 in General Health
Answered by Dr. Preeti Parakh 2 hours later
Brief Answer: Try hydrocodone. Detailed Answer: Hi, Welcome to Healthcare Magic! Since you need a longer acting opioid with which is not too strong, then in my opinion, you can try Hydrocodone which is longer acting than Oxycodone which is what you were taking in Percocet and Oxycontin. It is available in combination with acetaminophen as Vicodin. I would recommend that you first try the lowest dose available and hike up as necessary to assess what your daily requirement is. Tramadol is another opioid analgesic which is longer acting than oxycodone and will prevent the ups and downs. It is a weak opioid and has a low risk of dependence. You can try this if Vicodin does not suit you. I hope this helps you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor